Alert archive / Indiana / Storm Watches in 2012

Storm Watch 1, NWS Northern Indiana

December 18, 2012

NWS Northern Indiana issued this storm watch at Dec 18, 2012, 4:55 PM EST. It took effect at Dec 20, 2012, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 18, 2012, 4:55 PM EST (21:55 UTC)
In effect from
Dec 20, 2012, 4:00 PM EST
Expired
Dec 19, 2012, 4:03 PM EST
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

465 
WHUS73 KIWX 182155
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
455 PM EST TUE DEC 18 2012

LMZ043-046-190600-
/O.NEW.KIWX.SR.A.0001.121220T2100Z-121221T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
455 PM EST TUE DEC 18 2012

...STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON. 

* WINDS: NORTHWEST TO 40 KNOTS WITH GUSTS UP TO 50 KNOTS POSSIBLE
  THURSDAY NIGHT INTO FRIDAY MORNING.

* WAVES: UP TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
823 
WHUS73 KIWX 190329
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EST TUE DEC 18 2012

LMZ043-046-191000-
/O.CON.KIWX.SR.A.0001.121220T2100Z-121221T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1029 PM EST TUE DEC 18 2012

...STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

A STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON. 

* WINDS: NORTHWEST TO 40 KNOTS WITH GUSTS UP TO 50 KNOTS 
  POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. 

* WAVES: UP TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
768 
WHUS73 KIWX 191000
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
500 AM EST WED DEC 19 2012

LMZ043-046-191800-
/O.EXT.KIWX.SR.A.0001.121220T2100Z-121221T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
500 AM EST WED DEC 19 2012

...STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE STORM WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON. 

* WINDS: NORTHWEST TO 40 KNOT GALES WITH GUSTS UP TO 50 TO 55 KNOT
  STORMS POSSIBLE THURSDAY NIGHT INTO FRIDAY.

* WAVES: BUILDING TO 5 TO 8 FEET EARLY THURSDAY EVENING...THEN TO
  AROUND 20 FEET LATE THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
116 
WHUS73 KIWX 191528
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 AM EST WED DEC 19 2012

LMZ043-046-192330-
/O.CON.KIWX.SR.A.0001.121220T2100Z-121221T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1028 AM EST WED DEC 19 2012

...STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

A STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON. 

* WINDS: NORTHWEST TO 40 KNOT GALES WITH GUSTS UP TO 50 TO 55 
  KNOT STORMS POSSIBLE THURSDAY NIGHT INTO FRIDAY. 

* WAVES: BUILDING TO 5 TO 8 FEET EARLY THURSDAY EVENING...THEN 
  TO AROUND 20 FEET LATE THURSDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
993 
WHUS73 KIWX 192103
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST WED DEC 19 2012

LMZ043-046-200515-
/O.NEW.KIWX.GL.W.0027.121220T0200Z-121220T2100Z/
/O.UPG.KIWX.SR.A.0001.121220T2100Z-121221T2200Z/
/O.NEW.KIWX.SR.W.0004.121220T2100Z-121221T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
403 PM EST WED DEC 19 2012

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST
THURSDAY...
...STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 5 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
EST THURSDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM
WARNING IS IN EFFECT FROM 4 PM THURSDAY TO 5 PM EST FRIDAY. THE
STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHEAST 15 TO 25 KTS WITH GUSTS UP TO 35 KNOT GALES BY
  WEDNESDAY MORNING. NORTHWEST GALES TO 40 KNOTS WITH GUSTS UP TO
  50 TO 55 KNOT STORMS THURSDAY NIGHT INTO FRIDAY.

* WAVES: BUILDING TO 5 TO 8 FEET BY THURSDAY EVENING...THEN TO
  AROUND 20 FEET LATE THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this storm watch went out at Dec 18, 4:08 PM EST, 47 minutes earlier.

Area forecast discussion, Dec 18, 4:08 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EST TUE DEC 18 2012

.SHORT TERM...

THROUGH WEDNESDAY MORNING...

FAST MOVING SHORTWAVE AND ASSOCIATED SURFACE LOW MOVING ACROSS
ILLINOIS AND INTO NORTHERN OHIO BY WEDNESDAY MORNING. ISENTROPIC
ASSENT REGION EXTENDS FROM SOUTHERN INDIANA TO LAKE MI AND THIS HAS
HELPED TO KEEP THE INVERSION FIRMLY ENTRENCHED OVER THE FORECAST
AREA. BREAKS IN THE STRATUS NOTED OVER NORTHERN ILLINOIS IN THE WAKE
OF THE WARM FRONTAL BOUNDARY...HOWEVER THIS AREA IS QUICKLY FILLING
IN TO THE WEST AS THE COLD AIR SURGES SOUTHWARD IN THE WAKE. STRATUS
HAS LOWERED AND DEEPENED ACROSS IOWA...AND THIS IS WELL DEPICTED BY
THE MODEL SOUNDINGS. USING THIS AS THE GUIDE - IT APPEARS THAT THE
INVERSION WILL AGAIN SET THE STAGE FOR ANOTHER STRATUS FILLED NIGHT
INTO THE MORNING HOURS WEDNESDAY.

...WEDNESDAY THROUGH THURSDAY MORNING...

RIDGING AND SOUTHERLY FLOW TAKE HOLD ON THE REGION DURING THE DAY
WEDNESDAY AND EXPECT TO SEE THE STRATUS ERODE...HOWEVER THERE WILL
BE AN ABUNDANCE OF MID LEVEL MOISTURE AND CLOUDY SKIES WILL
PREVAIL...ALTHOUGH THE LOW CLOUDS WILL HAVE GONE. TEMPERATURES TO
REBOUND AS THE INVERSION MIXES OUT AND SOUTHERLY FLOW INCREASES
DURING THE DAY. MODELED LOCATION OF THE LOW AND ASSOCIATED SYNOPTIC
SUPPORT IS STARTING TO FORM AROUND A CONCENSUS OF LOW PRESSURE
DEEPENING OVER THE OKLA PANHANDLE LATE WEDNESDAY AND TRACKING TO
NEAR CENTRAL ILLINOIS BY 12Z THURSDAY MORNING.  OUTLYERS RANGE FROM
ON TOP OF CHICAGO-TO NEAR ST LOUIS.  REGARDLESS...IWX FORECAST AREA
IS ON THE WARM SIDE AND EXPECT TO SEE A GOOD FETCH OF DEEP MOISTURE
AND RAINFALL BEGINNING OVERNIGHT INTO THE MORNING THURSDAY.  WINDS
WILL ALSO BEGIN TO STRENGTHEN DURING THE OVERNIGHT AND EXPECT GUSTS
UPWARDS TO 25 TO 35 MPH AS THE SYSTEM INTENSIFIES.

CONCERN OVER POTENTIAL THUNDERSTORM DEVELOPMENT AHEAD OF THIS SYSTEM
AS WELL. SHEAR PROFILE DOES NOT SUPPORT WELL ORGANIZED DEVELOPMENT
OF STORMS...AND WOULD NOT RULE OUT SMALL HAIL. WITH THE STRONG WIND
PROFILE...THUNDERSTORM WIND GUSTS ARE ALSO EXPECTED...BUT EXPECT
THESE TO BE SUB-SEVERE.

&&

.LONG TERM...THURSDAY THROUGH TUESDAY

ALL EYES ON POTENTIAL WINTER STORM THURSDAY NIGHT WITH LITTLE TO NO
SENSIBLE WEATHER CONCERNS THEREAFTER. LATEST 12Z NWP SUITE CONTAINED
FEW SURPRISES IN THE OVERALL SYNOPTIC SETUP YET SUBTLE AND IMPORTANT
DIFFERENCES REMAIN. CONFIDENCE IS BEGINNING TO INCREASE BUT TROUGH
OF INTEREST IS JUST NOW COMING ONSHORE THE CALIFORNIA
COAST...LEAVING SOME DEGREE OF TREPIDATION IN THE FORECAST. EXPECT
THE NEXT FEW MODEL RUNS TO FURTHER PIN DOWN THE DETAILS AS THE
SYSTEM IS FULLY SAMPLED BY THE UPPER AIR NETWORK.

VERY IMPRESSIVE AND DEEP PV ANOMALY WILL EJECT OUT OF THE SOUTHWEST
CONUS WEDNESDAY NIGHT WITH SURFACE CYCLOGENESIS COMMENCING OVER THE
MIDWEST. TROUGH WILL BECOME NEGATIVELY TILTED DURING THE DAY
THURSDAY WITH AN INCREASINGLY MERIDIONAL UPPER LEVEL JET OVER THE
OHIO VALLEY FAVORING ASCENT IN THE LEFT EXIT REGION. UPWARD VERTICAL
MOTION WILL BE FURTHER ENHANCED BY STRONG POSITIVE PRESSURE
ADVECTION ON THE 1.5 PVU SURFACE. THIS WILL SUPPORT A ROUGHLY 987MB
LOW NEAR CHICAGO BY MIDDAY THURSDAY. RAIN WILL LIKELY BE ONGOING AT
12Z THURSDAY OWING TO RESPECTABLE 295K SYSTEM RELATIVE ISENTROPIC
ASCENT. EXPECT THERE WILL PROBABLY BE A BREAK AROUND MIDDAY THOUGH
AS MIDLEVEL DRY SLOT/ISENTROPIC DESCENT CROSSES THE CWA. MODEL QPF
WOULD SEEM TO SUGGEST PRECIP CONTINUING THROUGH THE DAY BUT DRY SLOT
ALWAYS SEEMS TO BE UNDERDONE BY THE MODELS AND EXPECT MOST AREAS
WILL SEE RAIN TEMPORARILY TAPER OFF DURING THE EARLY AFTERNOON.

REGARDLESS...PRECIP CHANCES WILL INCREASE AGAIN BY LATE AFTERNOON AS
THE LOW BEGINS TO OCCLUDE AND SHIFT TO EASTERN MICHIGAN. DEFORMATION
AXIS WILL PIVOT INTO OUR NORTHWEST CWA WITH COLD AIR SPILLING OVER
LAKE MICHIGAN AND INTO OUR AREA SUPPORTING LAKE ENHANCED PRECIP AND
EVENTUALLY A CHANGEOVER TO SNOW. THIS IS WHERE SUBTLE TRACK/TIMING
ISSUES HAVE A LARGE IMPACT. LATEST 12Z GFS IS FURTHER SOUTH AND
SLOWER THAN THE NAM AND ECMWF COUNTERPARTS...WITH A CHANGEOVER TO
SNOW NOT HAPPENING UNTIL 03-06Z AS OPPOSED TO 21-00Z. PREFERENCE
GIVEN TO THE NAM/EURO SOLUTION BUT DO THINK IT WILL TAKE UNTIL
ALMOST 00Z FOR CHANGEOVER TO OCCUR GIVEN RELATIVE DEARTH OF GOOD
UPSTREAM COLD AIR AND SURFACE WET BULBS FORECAST AOA 0C ACROSS MOST
OF THE CWA PRIOR TO 00Z. ON A SIMILAR NOTE...LAKE EFFECT PARAMETERS
ARE GOOD BUT NOTHING SPECTACULAR. 850MB DELTA T'S WILL BE AROUND 15C
WITH MAX CONVECTIVE DEPTHS AROUND 10 KFT...AND ONLY FROM ROUGHLY
00Z-09Z. BANDS WILL ALSO HAVE DIFFICULTY ORGANIZING WITH 850MB WINDS
AT 60+ KNOTS. SNOW RATIOS WILL ALSO BE A POTENTIAL LIMITING FACTOR
WITH MAX OMEGA LARGELY BELOW THE DGZ AND STRONG WINDS FRACTURING ANY
POSSIBLE DENDRITES. GIVEN THESE CONCERNS AND THE FACT THAT THE BEST
LOW-MIDLEVEL DEFORMATION/FGEN AND TROWAL AXIS WILL BE NORTH OF OUR
CWA...EXPECT HIGHEST SNOWFALL AMOUNTS TO REMAIN NORTH/WEST OF HERE.
EXPECT GENERALLY 2-5 INCHES IN THE NORTHWEST FROM 00Z-18Z AND AN
INCH OR LESS IN THE SOUTHEAST.

STRONG WINDS ARE THE OTHER MAIN CONCERN. 925MB WINDS WILL BE
APPROACHING 50KTS THURSDAY EVENING AND BUFR SOUNDINGS SHOW LIMITED
STABILITY AMID CAA IN THAT LAYER. A FEW 45-50 MPH GUSTS ARE POSSIBLE
LATE THURSDAY EVENING...CAUSING SOME BLOWING/DRIFTING. DRY WEATHER
AND SEASONABLE TEMPS WILL RETURN BY FRIDAY NIGHT AND PERSIST THROUGH
THE END OF THE PERIOD WITH LITTLE CHANGE TO ALL BLEND INIT.

&&

.AVIATION...

18Z TAF...STRATUS CONTINUES WITH MVFR CONDITIONS OVER MUCH OF THE
AREA. SHORTWAVE AND ASSOCIATED SURFACE CIRCULATION MOVING ACROSS
THE MISSISSIPPI RIVER INTO ILLINOIS WITH PRONOUNCED UPGLIDE OVER
THE STRATUS DECK IN INDIANA. JUST ABOVE THE INVERSION...SOME HINTS
OF MIXING AS BREAKS ARE NOTED IN A FEW SURFACE OBSERVATIONS. THESE
BREAKS WILL BE SHORT LIVED AS LOW LEVEL COLD AIR AGAIN COOLS DOWN
THE LOWER LEVELS AND DEEPENS THE INVERSION. THIS IS QUITE EVIDENT
IN THE LATEST SATELLITE AS THE LOW CLOUDS FILL IN AND SURGE SOUTH
ACROSS IOWA.

MODELS ARE STRUGGLING TO HANDLE THE TRAPPED MOISTURE AND HAVE
OPTED TO KEEP PREVAILING MVFR THROUGH THE PERIOD WITH IFR
CIGS/VSBY DURING LATER TONIGHT AND EARLY MORNING WEDNESDAY. SHOULD
CLEAR OUT LATER IN THE FORECAST PERIOD AHEAD OF THE APPROACHING
SYSTEM. PRONOUNCED WAA AND MIXING SHOULD RAISE CEILINGS TOWARD THE
LATER PART OF THE FORECAST PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LEWIS
LONG TERM...AGD
AVIATION...LEWIS
Hazardous weather outlook, Dec 18, 6:50 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
650 AM EST TUE DEC 18 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
650 AM EST TUE DEC 18 2012 /550 AM CST TUE DEC 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POTENT WINTER STORM IS STILL EXPECTED TO DEVELOP AND MOVE
THROUGH THE GREAT LAKES REGION THURSDAY AND FRIDAY. ACCUMULATING
SNOW IS POSSIBLE FROM LATE THURSDAY AFTERNOON THROUGH
FRIDAY...ESPECIALLY CLOSER TO LAKE MICHIGAN WHERE SNOW AMOUNTS
WILL BE HIGHEST.

HOLIDAY TRAVEL IN THE GREAT LAKES REGION MAY BE SIGNIFICANTLY
IMPACTED BY THIS STORM. STAY TUNED TO UPDATED FORECASTS THROUGH
THIS WEEK AS DETAILS BECOME MORE CLEAR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
650 AM EST TUE DEC 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP
WEDNESDAY NIGHT AND CONTINUE THROUGH SATURDAY. GALE FORCE WINDS
ARE LIKELY FROM LATE THURSDAY INTO FRIDAY. STORM FORCE WIND GUSTS
MAY ALSO BE POSSIBLE THURSDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Storm Watches in Indiana, 2012Every storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.